MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: femoral component option for cemented use only size d right, catalog #: 00576401452, lot #: 64183847.Nexgen all poly patella, catalog #: 00597206529, lot #: 64445099.Stemmed tibial component precoat size 2 for cemented use only use of this tibial component with lcck articulating surfaces requires using a stem extender, catalog #: 00598002702, lot #: 64422997.Report source: (b)(6).Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 0002648920-2021-00115.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty.Subsequently, the patient had severe pain.The patient had physiotherapy and the pain was reduced but not eliminated.Constantly taking x-rays, it was found that one of the problems that arose from this surgery was the erosion and inhomogeneity of the implantable patella.Attempt for further information has been made, but no further information has been provided.From additional information received, it was reported that that x-rays shows normal position of the implants but irregularity of the patella and wear of the articular surface.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10 reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.The contact was sent the investigation results.Medical records and x-ray review indicates irregularity of the patella with an image of articular surface wear; the prosthesis and osteosynthesis material are located in normal position.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11836232
Report Number0001822565-2021-01363
Device Sequence Number1061202
Product Code JWH
UDI-Device Identifier00889024211704
UDI-Public(01)00889024211704(17)270531(10)64404628
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596402210
Device Lot Number64404628
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;